Alert archive / Indiana / Storm Warnings in 2022

Storm Warning 1, NWS Northern Indiana

November 4, 2022

NWS Northern Indiana issued this storm warning at Nov 4, 2022, 10:08 PM EDT. It took effect at Nov 5, 2022, 8:00 AM EDT. It was in force for 12 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Nov 4, 2022, 10:08 PM EDT (02:08 UTC)
In effect from
Nov 5, 2022, 8:00 AM EDT
Expired
Nov 5, 2022, 8:00 PM EDT
In force
12 hr
Issued by
NWS Northern Indiana

The text

As transmitted.

854 
WHUS73 KIWX 050208
MWWIWX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Northern Indiana
1008 PM EDT Fri Nov 4 2022

LMZ043-046-051015-
/O.EXT.KIWX.SC.Y.0068.000000T0000Z-221105T1400Z/
/O.UPG.KIWX.GL.W.0015.221105T0900Z-221106T0300Z/
/O.NEW.KIWX.SR.W.0001.221105T1400Z-221105T2200Z/
New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI-
1008 PM EDT Fri Nov 4 2022

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 10 AM EDT SATURDAY...
...STORM WARNING IN EFFECT FROM 10 AM TO 6 PM EDT SATURDAY...

* WHAT...For the Small Craft Advisory...South winds 15 to 20 knots
  with gusts up to 30 knots. For the Storm Warning, south winds to
  30 knots becoming southwest. Gusts up to 50 knot storms. Waves
  building to 5 to 10 feet Saturday evening. 

* WHERE...Michigan City IN to St Joseph MI.

* WHEN...For the Storm Warning, from 10 AM to 6 PM EDT Saturday. 
  For the Small Craft Advisory, until 10 AM EDT Saturday.

* IMPACTS...Very strong winds will cause hazardous waves which 
  could capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should remain in port, alter course, and/or secure the
vessel for severe conditions.

&&

$$
4 follow-up statements
513 
WHUS73 KIWX 050828
MWWIWX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Northern Indiana
428 AM EDT Sat Nov 5 2022

LMZ043-046-051630-
/O.EXT.KIWX.SC.Y.0068.000000T0000Z-221105T1200Z/
/O.EXT.KIWX.SR.W.0001.221105T1200Z-221106T0000Z/
New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI-
428 AM EDT Sat Nov 5 2022

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 8 AM EDT THIS
MORNING...
...STORM WARNING NOW IN EFFECT FROM 8 AM THIS MORNING TO 8 PM EDT
THIS EVENING...

* WHAT...South winds to 30 knots becoming southwest gales to 35
  knots this afternoon. A few gale force gusts to 35 knots are
  possible early this morning, then gusts up to 50 knot storms are
  expected for the rest of the day. Waves 1 to 4 feet building to
  5 to 10 feet by the afternoon.

* WHERE...Michigan City IN to St Joseph MI.

* WHEN...For the Storm Warning, from 8 AM this morning to 8 PM 
  EDT this evening. For the Small Craft Advisory, until 8 AM EDT 
  this morning.

* IMPACTS...Very strong winds will cause hazardous waves which 
  could capsize or damage vessels and reduce visibility.

* ADDITIONAL DETAILS...A small craft advisory will be needed this
  evening as winds and waves diminish. Southwest winds to 30 knots
  this evening will diminish to 15 to 25 knots. A few gale force
  gusts to 40 knots possible in the early evening, then decreasing
  to 30 knots. Waves 6 to 11 feet this evening subsiding to 1 to 3
  feet overnight.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should remain in port, alter course, and/or secure the
vessel for severe conditions.

&&

$$
084 
WHUS73 KIWX 051456
MWWIWX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Northern Indiana
1056 AM EDT Sat Nov 5 2022

LMZ043-046-052300-
/O.CON.KIWX.SR.W.0001.000000T0000Z-221106T0000Z/
New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI-
1056 AM EDT Sat Nov 5 2022

...STORM WARNING REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING...

* WHAT...South winds to 30 knots becoming southwest gales to 35 
  knots this afternoon. A few gale force gusts to 35 knots are 
  possible early this morning, then gusts up to 50 knot storms 
  are expected for the rest of the day. Waves 1 to 4 feet 
  building to 5 to 10 feet by the afternoon.

* WHERE...Michigan City IN to St Joseph MI.

* WHEN...For the Storm Warning, from 8 AM this morning to 8 PM 
  EDT this evening. For the Small Craft Advisory, until 8 AM EDT 
  this morning.

* IMPACTS...Very strong winds will cause hazardous waves which 
  could capsize or damage vessels and reduce visibility.

* ADDITIONAL DETAILS...A small craft advisory will be needed 
  this evening as winds and waves diminish. Southwest winds to 
  30 knots this evening will diminish to 15 to 25 knots. A few 
  gale force gusts to 40 knots possible in the early evening, 
  then decreasing to 30 knots. Waves 6 to 11 feet this evening 
  subsiding to 1 to 3 feet overnight.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should remain in port, alter course, and/or secure the
vessel for severe conditions.

&&

$$
752 
WHUS73 KIWX 051952
MWWIWX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Northern Indiana
352 PM EDT Sat Nov 5 2022

LMZ043-046-060000-
/O.CON.KIWX.SR.W.0001.000000T0000Z-221106T0000Z/
New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI-
352 PM EDT Sat Nov 5 2022

...STORM WARNING REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING...

* WHAT...Southwest gales to 35 knots. Storm force gusts up to 50
  knot are expected late into the afternoon. Waves 5 to 10 feet
  this afternoon recede to 4 to 8 feet by this evening.

* WHERE...Michigan City IN to St Joseph MI.

* WHEN...For the Storm Warning, from 8 AM this morning to 8 PM 
  EDT this evening. For the Small Craft Advisory, until 8 AM EDT 
  this morning.

* IMPACTS...Very strong winds will cause hazardous waves which 
  could capsize or damage vessels and reduce visibility.

* ADDITIONAL DETAILS...A small craft advisory will be needed 
  this evening as winds and waves diminish. Southwest winds to 
  30 knots this evening will diminish to 15 to 25 knots. A few 
  gale force gusts to 40 knots possible in the early evening, 
  then decreasing to 30 knots. Waves 6 to 11 feet this evening 
  subsiding to 1 to 3 feet overnight.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should remain in port, alter course, and/or secure the
vessel for severe conditions.

&&

$$
923 
WHUS73 KIWX 060004
MWWIWX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Northern Indiana
804 PM EDT Sat Nov 5 2022

LMZ043-046-061015-
/O.EXP.KIWX.SR.W.0001.000000T0000Z-221106T0000Z/
/O.NEW.KIWX.SC.Y.0069.221106T0004Z-221106T2000Z/
New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI-
804 PM EDT Sat Nov 5 2022

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 3 PM EST SUNDAY...
...STORM WARNING HAS EXPIRED...

* WHAT...Southwest winds 20 to 30 knots diminishing to 15 to 25
  knots late tonight. Gusts up to 30 knots Sunday. Waves 5 to 10 
  feet subsiding to 4 feet or less by Sunday afternoon.

* WHERE...Michigan City IN to St Joseph MI.

* WHEN...Until 3 PM EST Sunday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

What forecasters said that day

The local office's own words before this storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Northern Indiana wrote its last area forecast discussion before this storm warning went out at Nov 4, 6:46 PM EDT, 3 hours 22 minutes earlier.

Area forecast discussion, Nov 4, 6:46 PM EDT, 3 hours 22 minutes before
Area Forecast Discussion
National Weather Service Northern Indiana
646 PM EDT Fri Nov 4 2022

.SYNOPSIS...
Issued at 233 PM EDT Fri Nov 4 2022

A low pressure system will bring windy and showery conditions to
the area tomorrow. Mild and mainly dry Sunday into next week.

&&

.SHORT TERM...(This Evening through Saturday)
Issued at 233 PM EDT Fri Nov 4 2022

Scattered showers associated with a leading warm advection arc
will shift north-northwest out of nw IN and sw MI late this
afternoon. This will leave dry, mild and somewhat breezy
conditions in advance of a Central Plains to Western Great Lakes
frontal zone tonight. Record warm low temps will be possible at
both FWA and SBN (upper 50s, warmer than average high temps for
early November)

A rapidly developing mid latitude cyclone will develop along the
aforementioned frontal zone later tonight into tomorrow, with
models in good agreement on a Missouri to Lake Superior sfc
reflection track during this time. Stout pv anomaly over eastern
New Mexico ejecting northeast and taking on a negative
tilt...coupled upper jets...and favorable low level moisture
convergence/latent heat release will favor this rapid deepening.
Low level adjustments will be impressive with 50 kts (around 2
kft) within a ramping LLJ. This should favor wind gusts flirting
with Wind Advisory criteria within the pre-frontal environment
despite shallow mixing. As mentioned in the previous discussion,
there is still a brief window for higher end gusts (55-60 mph)
immediately along/behind the main cold front Saturday afternoon,
especially if a thin line of shallow convection can materialize
and aid in momentum transfer.

As for precipitation, a weakening band of a showers will likely
accompany a pre-frontal trough later tonight through early
Saturday afternoon. The main cold front then swings through from
west to east in the afternoon with additional shower activity
anticipated along it. Moisture return and forcing support higher
end PoPs, though rainfall amounts are expected to be light in most
locations. Models continue to hint at some very weak instability
with non-zero thunder chances. Probs remain too low for a mention
in the grids at this time.

&&

.LONG TERM...(Saturday Night through Friday)
Issued at 233 PM EDT Fri Nov 4 2022

Primarily quiet and pleasant weather will return to the area
Sunday into much of next week with temperatures remaining above
normal for early November.

Sunny, mild and somewhat breezy southwest flow is expected on
Sunday. A weak cold front will sag south through the area Sunday
night in response to another pv anomaly trailing through Manitoba
and Ontario. This front will come through dry with only a slight
dip in temps to follow into Monday and Tuesday. Upper ridging does
expand over the Eastern US again into the middle of the week in
advance of the next upper trough to amplify into the west. A model
consensus releases this feature east late week into next weekend
with unsettled weather potentially returning.

&&

.AVIATION...(For the 00Z TAFS through 00Z Saturday Evening)
Issued at 646 PM EDT Fri Nov 4 2022

Strong mid level cyclone to track from Northern Texas to Lake
Superior by the end of the forecast period. This system drives
strong surface cyclogenesis and maintains very strong low level
southerly warm advection overnight. Magnitude of 925mb/2kft
flow quite atypical 45-50 kts overnight and continue slight ramp
through the daytime hours Saturday coincident with prefrontal
showerbands and likely collocated with stronger momentum transfer
bursts to the surface.

&&

.IWX WATCHES/WARNINGS/ADVISORIES...
IN...Wind Advisory from 8 AM to 8 PM EDT Saturday for INZ005>009-
     012>015-017-018-020-022>027-032>034-103-104-116-203-204-216.

MI...Wind Advisory from 8 AM to 8 PM EDT Saturday for MIZ078>081-177-
     277.

OH...Wind Advisory from 8 AM to 8 PM EDT Saturday for OHZ001-002-004-
     005-015-016-024-025.

LM...Small Craft Advisory until 5 AM EDT Saturday for LMZ043-046.

     Gale Warning from 5 AM to 11 PM EDT Saturday for LMZ043-046.

&&

SYNOPSIS...Steinwedel
SHORT TERM...Steinwedel
LONG TERM...Steinwedel
AVIATION...Murphy

Visit us at www.weather.gov/iwx

Follow us on Facebook...Twitter...and YouTube at:
www.facebook.com/NWSNorthernIndiana
www.twitter.com/nwsiwx
www.youtube.com/NWSNorthernIndiana
Hazardous weather outlook, Nov 4, 1:59 PM EDT, 8 hours 9 minutes before
Hazardous Weather Outlook...UPDATED
National Weather Service Northern Indiana
159 PM EDT Fri Nov 4 2022

INZ005>009-012>015-017-018-020-022>027-032>034-103-104-116-203-204-
216-MIZ078>081-177-277-OHZ001-002-004-005-015-016-024-025-051800-
Elkhart-Lagrange-Steuben-Noble-De Kalb-Starke-Pulaski-Marshall-
Fulton IN-Whitley-Allen IN-White-Cass IN-Miami-Wabash-Huntington-
Wells-Adams-Grant-Blackford-Jay-Northern La Porte-
Eastern St. Joseph IN-Northern Kosciusko-Southern La Porte-
Western St. Joseph IN-Southern Kosciusko-Cass MI-St. Joseph MI-
Branch-Hillsdale-Northern Berrien-Southern Berrien-Williams-
Fulton OH-Defiance-Henry-Paulding-Putnam-Van Wert-Allen OH-
159 PM EDT Fri Nov 4 2022 /1259 PM CDT Fri Nov 4 2022/

...WIND ADVISORY IN EFFECT FROM 8 AM TO 8 PM EDT SATURDAY...

This Hazardous Weather Outlook is for northern Indiana, southwest
Michigan and northwest Ohio.

.DAY ONE...Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Wind Advisory.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

LMZ043-046-051800-
New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI-
159 PM EDT Fri Nov 4 2022

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 5 AM EDT SATURDAY...
...GALE WARNING IN EFFECT FROM 5 AM TO 11 PM EDT SATURDAY...

This Hazardous Weather Outlook is for the nearshore waters of
southeastern Lake Michigan.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Small Craft Advisory.
   Gale Warning.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Gale Warning.

The office that day

Everything else NWS Northern Indiana issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 5, 2:50 PM EDTSpecial Marine WarningIWX40 min
Nov 5, 3:34 PM EDTSpecial Weather StatementIWXSaint Joseph26 min

Nearby

Storm Warnings in Indiana, 2022Every storm warning in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.